Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Severe headaches, vomiting. Taking ocid 20 for hyper acidity. Side effects of medication?

I am 53 years old male and taking Ocid 20 for the last around 7 to 8 years due to hyper acidity. sometimes in between i have bouts of severe headaches due to which i have to take brufen 400 and stemitil 5 mg. Kindly let me know if there are any side effects of ocid 20 and is this medicine the reason for having headaches with which i have sometimes vomiting also.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  254
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for writing your query to us.

Ocid (Omeprazole), which is classified as a proton pump inhibitor is used to decrease the production of acid in the stomach. Ocid prevents the activities of stomach enzymes that produce stomach acid. Long-term suppression of stomach acid by ocid may cause side effects.
Long-term use of ocid may cause pancreatitis, Pancreatitis is the inflammation of the pancreas, an organ that produces digestive enzymes important for the digestion of fats and carbohydrates. The pancreas also produces insulin, a hormone important in the control of blood glucose levels. Signs and symptoms of pancreatitis include nausea and vomiting, fever, chills, pain in the upper abdomen, fatty stool, rapid heart rate, sweating and rapid breathing.
Chronic use of ocid may cause interstitial nephritis, inflammation of the spaces between kidney tubules. Interstitial nephritis reduces the kidneys' ability to remove waste products from the body and may eventually lead to kidney failure. Signs and symptoms of interstitial nephritis include decreased urination, sudden weight gain, confusion and changes in mental status, blood in urine, nausea and vomiting.
Long-term use of high doses of ocid may lead to increased risk of fractures of the hip, spine and wrists. Patients with bone problems such as osteoporosis should avoid.
Your headache is not related to long term use of Ocid. I would advise you that you visit your treating doctor & get your blood pressure checked. Hypertension can also be cause of headache. A thorough clinical examination will know the exact cause of headache. Kindly don’t take any over the counter medicine for long term use.
Wish you good health.
Answered: Sun, 9 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor